Share this:


Posted by @peluche in Digestive Health, Jul 31, 2012

I am a 73 year old, active, healthy woman. I do take medications for high blood pressure and high chlorestol and they are under control. I recently moved back to the United States from Mexico where I lived for 7 years. Upon moving back, I was able to buy my favorite candy, Black Licorice. When ever I have had this in the past, I had a little diarrhea and then it passed. But since arriving in the USA in April, and eating a few packages of the licorice, I have developed a daily, continual diarrhea. I stopped eating the licorice weeks ago and still have it. I have no other symptoms. It is confusing to find out what causes this because I don't have any other symptoms, such as cramping, etc. Does anyone have any idea what it going on and what kind of doctor I should be seeing, or if I should just avoid some things in my diet?

Tags: diarrhea


Posted by @bettyann, Aug 1, 2012

Hi there Peluche,

So sorry abotu what you are going through. I really don't think the licorice was the cause of your diarrhea in the first place. In fact, some people take lictorice capsules to STOP from having diarrhea.

I hope you can see the humor in this ... but you don't suppose its the WATER in the states?? 🙂 Actually, there may be SOME truth to it... I would get a pitcher and Brita filer and drink only filtered water for awhile. Can't hurt. A change in water can cause quite an upset in some...not all...people.

You might have somehow gotten some kind of parasites or worms (from ANY kind of food)... Doctors are not overly enthusiastic to believe that... but those into alternative medicines ARE.

I am 75 and developed IBS about 7 yrs ago and had no cramping or pain when it first started... I KNOW (although not everyone believes it) that stress can result in ANY kind of malady and you underwent a big change with the move. Have you gone to the doctor to have your stool tested? It might be worth a try. Good luck and keep us posted!


Posted by @peluche, Aug 1, 2012

Thank you Bettsann. I will start with bottled water today and will have the test soon. I will let U know how it goes.


Posted by @manierob, Sep 12, 2012

Hi! Licorice is one of the ingredients in a colon product I tried, and the licorice caused my BP to go up, considerably.

Please login or become a member to post a comment.